Alabama, 2005

Damaging Wind in Alabama, July 2, 2005

July 2, 2005 · NWS HUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 2, 1:45 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 2, 1:45 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
245 PM CDT SAT JUL 2 2005

.DISCUSSION...
FRONTAL BOUNDARY STILL LURKING IN VICINITY OF THE TENNESSEE
VALLEY...ACTING AS A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT.
CONVECTION HAS THUS FAR REMAINED TO THE WEST AND SOUTH OF THE
CWFA. WEAK UPPER LEVEL TROF NOTED ON WATER VAPOR IMAGERY CURRENTLY
MOVING INTO THE MID MS VALLEY. SLIGHTLY DRIER AIR HAS MANAGED TO
FILTER INTO THE AREA...WITH DEWPOINTS IN THE MID TO UPPER 60S IN
MANY LOCATIONS. WITH JUST SCATTERED CU DEVELOPMENT...TEMPS HAVE
CLIMBED TO AROUND 90 IN MOST LOCATIONS.

WILL NOT INCLUDE ANY MENTION OF PRECIP FOR TONIGHT...WITH FRONTAL
BOUNDARY GENERALLY JUST SOUTH OF THE FA AND BASED ON CURRENT
RADAR. CU WILL DISSIPATE AFTER SUNSET...WITH SKIES MOSTLY CLEAR
OVERNIGHT. WEAK UPPER LEVEL TROF WILL CONTINUE TO SWING EASTWARD
TOMORROW...AND EXTEND FROM THE OHIO VALLEY DOWN THROUGH THE TN
VALLEY. WITH MARGINAL INSTABILITY IN PLACE...THIS FEATURE MAY HELP
TO KICK OFF A SHOWER OR THUNDERSTORM DURING PEAK HEATING. EXPECT
ANY ACTIVITY THAT DOES DEVELOP TO BE ISOLATED...AND SO WILL NOT
MENTION ATTM. SKIES WILL AGAIN CLEAR OVERNIGHT SUNDAY AS WEAK
UPPER LEVEL RIDGING BEGINS TO BUILD INTO THE AREA.

WEAK UPPER LEVEL RIDGE IN PLACE ON THE FOURTH WILL HELP TO INHIBIT ANY
CONVECTIVE DEVELOPMENT. STILL COULD SEE AN ISOLATED SHRA/TSRA
DEVELOP...BUT EXPECT COVERAGE TO BE SO ISOLATED THAT IT DOES NOT
WARRANT INCLUDING IN ZONES. NAM HINTING AT A WEAK SHORTWAVE MOVING
ACROSS THE AREA MONDAY NIGHT...WHICH COULD TRIGGER A SHOWER OR
TWO. THEREFORE...HELD ON TO ISOLATED WORDING FOR MONDAY NIGHT.

REMAINDER OF THE FORECAST ESSENTIALLY CONSISTS OF SUMMERTIME
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. GFS CONTINUES TO
PUSH A FRONT SOUTHWARD TOWARDS THE TENNESSEE VALLEY. DO NOT
ANTICIPATE IT WILL BE ABLE TO PUSH QUITE THIS FAR SOUTH...AS GFS
STALLS IT AND KEEPS IT TO OUR NW. THEREFORE...MAINTAINED JUST SLIGHT
CHANCE POPS THROUGH THE EXTENDED AS WEAK DISTURBANCES MOVE ACROSS.
TEMPS SHOULD REMAIN NEAR NORMAL VALUES...WITH HIGHS AROUND 90 AND
LOWS AROUND 70.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    70  91  70  92 /  10  10  10  10
SHOALS        69  92  70  92 /  10  10  10  10
CULLMAN       70  91  70  93 /  10  10  10  10
FAYETTEVILLE  68  89  69  91 /  10  10  10  10
FT PAYNE      68  88  69  90 /  10  10  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

24
Hazardous weather outlook, Jul 2, 12:00 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT SAT JUL 2 2005

ALZ001>010-016-TNZ076-096-097-031000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
100 PM CDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEAK DIFFUSE FRONTAL BOUNDARY REMAINS DRAPED ACROSS NORTH
ALABAMA AND MAY ACT AS THE FOCUS FOR AN ISOLATED SHOWER OR
THUNDERSTORM THIS AFTERNOON. WHILE MOST LOCATIONS WILL NOT SEE
ANY RAINFALL...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME
BRIEFLY STRONG...WITH GUSTY WINDS TO AROUND 50 MPH...TORRENTIAL
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ANY ACTIVITY
WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

TYPICAL SUMMERTIME WEATHER WILL CONTINUE FOR THE FORESEEABLE FUTURE.
TEMPERATURES WILL REMAIN SEASONABLE AND THE THREAT
FOR MAINLY ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
EXIST EACH DAY...ESPECIALLY FROM TUESDAY ONWARD.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

09

In the hours before

Special weather statement, Jul 2, 4:01 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
501 PM CDT SAT JUL 2 2005

ALZ010-022230-
DE KALB-
501 PM CDT SAT JUL 2 2005

...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF IDER...OR 12 MILES
NORTHEAST OF FORT PAYNE...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND VERY HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH WILL BE
POSSIBLE THROUGH 530 PM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MENTONE.
  VALLEY HEAD.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PB

The radar

The Northeast Alabama radar (KHTX), 59 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dekalb

When
July 2, 4:25 PM CST to 4:28 PM CST
Where
Dekalb County, Mentone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.583, -85.600

A tree was blown down on County Road 89.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466808.